`a`
Journal of Modern Dynamics (JMD)
 

Introduction to Teichmüller theory and its applications to dynamics of interval exchange transformations, flows on surfaces and billiards
Pages: 271 - 436, Issue 3/4, September/December 2014

doi:10.3934/jmd.2014.8.271      Abstract        References        Full text (6418.1K)           Related Articles

Giovanni Forni - Department of Mathematics, University of Maryland, College Park, MD 20742-4015, United States (email)
Carlos Matheus - CNRS, LAGA, Institut Galilée, Université Paris 13, 99, Av. Jean-Baptiste Clément 93430, Villetaneuse, France (email)

1 J. Athreya, Quantitative recurrence and large deviations for Teichmuller geodsic flow, Geom. Dedicata, 119 (2006), 121-140.       
2 J. Athreya and G. Forni, Deviation of ergodic averages for rational polygonal billiards, Duke Math. J., 144 (2008), 285-319.       
3 D. Aulicino, Teichmüller discs with completely degenerate Kontsevich-Zorich spectrum, arXiv:1205.2359v1, (2012).
4 A. Avila and G. Forni, Weak mixing for interval exchange transformations and translations flows, Ann. of Math. (2), 165 (2007), 637-664.       
5 A. Avila and S. Gouëzel, Small eigenvalues of the Laplacian for algebraic measures in moduli space, and mixing properties of the Teichmüller flow, Ann. of Math. (2), 178 (2010), 385-442.       
6 A. Avila, S. Gouëzel and J.-C. Yoccoz, Exponential mixing for the Teichmüller flow, Pub. Math. Inst. Hautes Études Sci., 104 (2006), 143-211.       
7 A. Avila, C. Matheus and J.-C. Yoccoz, On the Kontsevich-Zorich cocycle for McMullen's family of symmetric translation surfaces, in preparation.
8 A. Avila and M. Viana, Simplicity of Lyapunov spectra: Proof of Zorich-Kontsevich conjecture, Acta Math., 198 (2007), 1-56.       
9 A. Avila and M. Viana, Extremal Lyapunov exponents: An invariance principle and applications, Invent. Math., 181 (2010), 115-189.       
10 M. Bainbridge, Euler characteristics of Teichmüller curves in genus two, Geom. Topol., 11 (2007), 1887-2073.       
11 N. Bergeron, Le Spectre des Surfaces Hyperboliques, Savoirs Actuels (Les Ulis), EDP Sciences, Les Ulis; CNRS Éditions, Paris, 2011.       
12 J. Borwein and P. Borwein, Pi and the AGM: A Study in Analytic Number Theory and Computational Complexity, Reprint of the 1987 original, Canadian Mathematical Society Series of Monographs and Advanced Texts, 4, A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1998.       
13 K. Burns, H. Masur and A. Wilkinson, The Weil-Petersson geodesic flow is ergodic, Ann. of Math. (2), 175 (2012), 835-908.       
14 A. Bufetov, Limit theorems for translations flows, Ann. of Math. (2), 179 (2014), 431-499.       
15 K. Calta, Veech surfaces and complete periodicity in genus two, J. Amer. Math. Soc., 17 (2004), 871-908.       
16 D. Chen and M. Möller, Quadratic differentials in low genus: Exceptional and non-varying strata, Ann. Sci. Éc. Norm. Supér. (4), 47 (2014), 309-369.       
17 Y. Cheung and A. Eskin, Unique ergodicity of translation flows, in Partially Hyperbolic Dynamics, Laminations, and Teichmúller Flow, Fields Inst. Commun., 51, Amer. Math. Soc., Providence, RI, 2007, 213-221.       
18 V. Delecroix, Cardinality of Rauzy classes, Ann. Inst. Fourier (Grenoble), 63 (2013), 1651-1715.       
19 P. Deligne, Un théorème de finitude pour la monodromie, in Discrete Groups in Geometry and Analysis (New Haven, Conn., 1984), Progr. Math., 67, Birkhäuser Boston, Boston, MA, 1987, 1-19.       
20 V. Delecroix, P. Hubert and S. Lelièvre, Diffusion for the periodic wind-tree model, arXiv:1107.1810v3, (2011), 1-30.
21 V. Delecroix and C. Matheus, Un contre-exemple à la réciproque du critère de Forni pour la positivité des exposants de Lyapunov du cocycle de Kontsevich-Zorich, arXiv:1103.1560v2, (2011), 1-5.
22 Disquisitiones Mathematicae, http://www.matheuscmss.wordpress.com.
23 J. Ellenberg and D. B. McReynolds, Arithmetic Veech sublattices of $SL(2,\mathbbZ)$, Duke Math. J., 161 (2012), 415-429.       
24 A. Eskin, M. Kontsevich and A. Zorich, Sum of Lyapunov exponents of the Hodge bundle with respect to the Teichmüller geodesic flow, Publ. Math. Inst. Hautes Études Sci., 120 (2014), 207-333.       
25 A. Eskin, M. Kontsevich and A. Zorich, Lyapunov spectrum of square-tiled cyclic covers, J. Mod. Dyn., 5 (2011), 319-353.       
26 A. Eskin, H. Masur and A. Zorich, Moduli spaces of abelian differentials: The principal boundary, counting problems, and the Siegel-Veech constants, Publ. Math. Inst. Hautes Études Sci., 97 (2003), 61-179.       
27 A. Eskin and M. Mirzakhani, Invariant and stationary measures for the $SL(2,\mathbbR)$ action on moduli space, arXiv:1302.3320.
28 A. Eskin and A. Okounkov, Asymptotics of number of branched coverings of a torus and volumes of moduli spaces of holomorphic differentials, Invent. Math., 145 (2001), 59-103.       
29 A. Eskin, A. Okounkov and R. Pandharipande, The theta characteristic of a branched covering, Adv. Math., 217 (2008), 873-888.       
30 G. Forni, Deviations of ergodic averages for area-preserving flows on surfaces of higher genus, Ann. of Math. (2), 155 (2002), 1-103.       
31 G. Forni, On the Lyapunov exponents of the Kontsevich-Zorich cocycle, in Handbook of Dynamical Systems. Vol. 1B, Elsevier B. V., Amsterdam, 2006, 549-580.       
32 G. Forni, A geometric criterion for the nonuniform hyperbolicity of the Kontsevich-Zorich cocycle, J. Mod. Dyn., 5 (2011), 355-395.       
33 G. Forni, On the Brin prize work of Artur Avila in Teichmüller dynamics and interval-exchange transformations, J. Mod. Dyn., 6 (2012), 139-182.       
34 G. Forni and C. Matheus, An example of a Teichmüller disk in genus $4$ with degenerate Kontsevich-Zorich spectrum, arXiv:0810.0023v1, (2008), 1-8.
35 G. Forni, C. Matheus and A. Zorich, Square-tiled cyclic covers, J. Mod. Dyn., 5 (2011), 285-318.       
36 G. Forni, C. Matheus and A. Zorich, Lyapunov spectrum of invariant subbundles of the Hodge bundle, Ergodic Theory Dynam. Systems, 34 (2014), 353-408.       
37 G. Forni, C. Matheus and A. Zorich, Zero Lyapunov exponents of the Hodge bundle, Comment. Math. Helv., 89 (2014), 489-535.       
38 R. Fox and R. Keshner, Concerning the transitive properties of geodesics on a rational polyhedron, Duke Math. J., 2 (1936), 147-150.       
39 I. Gol'dsheĭd and G. Margulis, Lyapunov exponents of a product of random matrices (Russian), Uspekhi Mat. Nauk, 44 (1989), 13-60; English translation in Russian Math. Surveys, 44 (1989), 11-71.       
40 Y. Guivarch and A. Raugi, Products of random matrices: Convergence theorems, in Random Matrices and their Applications (Brunswick, ME, 1984), Contemp. Math., 50, Amer. Math. Soc., Providence, RI, 1986, 31-54.       
41 E. Gutkin and C. Judge, Affine mappings of translation surfaces: Geometry and arithmetic, Duke Math. J., 103 (2000), 191-213.       
42 F. Herrlich and G. Schmithüsen, An extraordinary origami curve, Math. Nachr., 281 (2008), 219-237.       
43 J. Hubbard, Teichmüller Theory and Applications to Geometry, Topology, and Dynamics, Vol. 1, Matrix Editions, Ithaca, NY, 2006.       
44 P. Hubert and T. Schmidt, An introduction to Veech surfaces, in Handbook of Dynamical Systems. Vol. 1B, Elsevier B. V., Amsterdam, 2006, 501-526.       
45 P. Hubert and S. Lelièvre, Prime arithmetic Teichmüller discs in $\mathcalH(2)$, Israel J. Math., 151 (2006), 281-321.       
46 E. Kani, Hurwitz spaces of genus 2 covers of an elliptic curve, Collect. Math., 54 (2003), 1-51.       
47 A. Katok, Interval exchange transformations and some special flows are not mixing, Israel J. Math., 35 (1980), 301-310.       
48 A. Katok, Invariant measures of flows on orientable surfaces, Dokl. Akad. Nauk SSSR, 211 (1973), 775-778.       
49 A. Katok and A. Zemljakov, Topological transitivity of billiards in polygons, Mat. Zametki, 18 (1975), 291-300.       
50 M. Kontsevich, Lyapunov exponents and Hodge theory, in The Mathematical Beauty of Physics (Saclay, 1996), Adv. Ser. Math. Phys., 24, World Sci. Publ., River Edge, NJ, 1997, 318-322.       
51 M. Kontsevich and A. Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities, Invent. Math., 153 (2003), 631-678.       
52 E. Lanneau, Connected components of the strata of the moduli spaces of quadratic differentials, Ann. Sci. Éc. Norm. Supér. (4), 41 (2008), 1-56.       
53 E. Lanneau and D. Nguyen, Teichmüller curves generated by Weierstrass Prym eigenforms in genus three and genus four, arXiv:1111.2299, (2011), 1-51.
54 S. Marmi, P. Moussa and J.-C. Yoccoz, The cohomological equation for Roth-type interval exchange maps, J. Amer. Math. Soc., 18 (2005), 823-872.       
55 H. Masur, Interval exchange transformations and measured foliations, Ann. of Math. (2), 115 (1982), 169-200.       
56 H. Masur, Logarithmic law for geodesics in moduli space, in Mapping Class Groups and Moduli Spaces of Riemann Surfaces (Göttingen, 1991/Seattle, WA, 1991), Contemp. Math., 150, Amer. Math. Soc., Providence, RI, 1993, 229-245.       
57 H. Masur, Ergodic theory of translation surfaces, in Handbook of Dynamical Systems. Vol. 1B, Elsevier B. V., Amsterdam, 2006, 527-547.       
58 H. Masur and S. Tabachnikov, Rational billiards and flat structures, in Handbook of Dynamical Systems. Vol. 1A, North-Holland, Amsterdam, 2002, 1015-1089.       
59 H. Masur and J. Smillie, Quadratic differentials with prescribed singularities and pseudo-Anosov diffeomorphisms, Comment. Math. Helv., 68 (1993), 289-307.       
60 C. Matheus and G. Weitze-Schmithüsen, Explicit Teichmüller curves with complemetary series, arXiv:1109.0517v1, (2011), 1-40.
61 C. Matheus and J.-C. Yoccoz, The action of the affine diffeomorphisms on the relative homology group of certain exceptionally symmetric origamis, J. Mod. Dyn., 4 (2010), 453-486.       
62 C. Matheus, M. Möller and J.-C. Yoccoz, A criterion for the simplicity of the Lyapunov spectrum of square-tiled surfaces, Invent. Math., (2014).
63 C. Matheus, D. Zmiaikou and J.-C. Yoccoz, The action on homology of the affine group and the automorphism group of regular origamis, in preparation.
64 M. Möller, Shimura and Teichmüller curves, J. Mod. Dyn., 5 (2011), 1-32.       
65 M. Möller, Prym covers, theta functions and Kobayashi curves in Hilbert modular surfaces, arXiv:1111.2624, (2011), 1-26.
66 C. McMullen, Dynamics of $SL_2(\mathbbR)$ over moduli space in genus two, Ann. of Math. (2), 165 (2007), 397-456.       
67 C. McMullen, Teichmüller curves in genus two: Discriminant and spin, Math. Ann., 333 (2005), 87-130.       
68 M. Ratner, The rate of mixing for geodesic and horocycle flows, Ergodic Theory Dynam. Systems, 7 (1987), 267-288.       
69 M. Ratner, On Raghunathan's measure conjecture, Ann. of Math. (2), 134 (1991), 545-607.       
70 G. Rauzy, Echanges d'intervalles et transformations induites, Acta Arith., 34 (1979), 315-328.       
71 S. Schwartzman, Asymptotic cycles, Ann. of Math. (2), 66 (1957), 270-284.       
72 J. Smillie and B. Weiss, Characterizations of lattice surfaces, Invent. Math., 180 (2010), 535-557.       
73 R. Treviño, On the ergodicity of flat surfaces of finite area, Geom. Funct. Anal., 24 (2014), 360-386.       
74 W. Veech, Gauss measures for transformations on the space of interval exchange maps, Ann. of Math.(2), 115 (1982), 201-242.       
75 W. Veech, The metric theory of interval exchange transformations. I. Generic spectral properties, Amer. J. Math., 106 (1984), 1331-1359.       
76 W. Veech, Teichmüller geodesic flow, Ann. of Math. (2), 124 (1986), 441-530.       
77 W. Veech, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards, Invent. Math., 97 (1989), 553-583.       
78 W. Veech, Moduli spaces of quadratic differentials, J. Analyse Math., 55 (1990), 117-171.       
79 J.-C. Yoccoz, Interval exchange maps and translation surfaces, in Homogeneous Flows, Moduli Spaces and Arithmetic, Clay Math. Proc., 10, Amer. Math. Soc., Providence, RI, 2010, 1-69.       
80 D. Zmiaikou, Origamis and Permutation Groups, Ph.D. thesis, University Paris-Sud 11, Orsay, 2011. Available from: http://www.zmiaikou.com/research.
81 A. Zorich, Flat surfaces, in Frontiers in Number Theory, Physics, and Geometry. I, Springer, Berlin, 2006, 437-583.       
82 A. Zorich, Asymptotic flag of an orientable measured foliation on a surface, in Geometric Study of Foliations (Tokyo, 1993), World Sci. Publ., River Edge, NJ, 1994, 479-498.       

Go to top